Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 83, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Dec 13, 2021, 4:03 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2021, 4:03 AM EST (09:03 UTC)
- Expired
- Dec 13, 2021, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
290 WHUS73 KDTX 130903 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 403 AM EST Mon Dec 13 2021 LHZ421-441-131500- /O.EXP.KDTX.SC.Y.0082.000000T0000Z-211213T0900Z/ /O.NEW.KDTX.SC.Y.0083.211213T0903Z-211213T1500Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 403 AM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Expect sustained winds up to 20 knots from the southwest with gusts around 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds and waves are expected during the morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
319 WHUS73 KDTX 131449 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 949 AM EST Mon Dec 13 2021 LHZ421-441-131600- /O.EXP.KDTX.SC.Y.0083.000000T0000Z-211213T1500Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 949 AM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Winds and waves will continue to subside throughout the morning, and have already dropped below Small Craft Advisory criteria. The headline will therefore be allowed to expire at 10 AM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:57 AM EST, 6 minutes earlier.
Area forecast discussion, Dec 13, 3:57 AM EST, 6 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 357 AM EST Mon Dec 13 2021 .DISCUSSION... Dry weather and mild temperatures are firmly in place for the early week period as high pressure dominates the eastern half of the U.S. Some gusty SW wind lingers for a few hours by late morning into early afternoon before the Midwest surface ridge moves eastward enough to weaken the gradient. Model soundings also indicate boundary layer growth capped at about 925 mb due to strong warm advection aloft limiting gusts to around 25 mph before the wind field weakens mid to late afternoon. The SW flow has also produced a couple degrees of warm advection surface to 925 mb which, along with another day of nearly full sun, helps afternoon highs touch 50 in a few more places compared to yesterday. Tonight then sets up for better radiational cooling under mostly clear sky and light wind. Colder guidance numbers are preferred for lows in the 20s most locations outside of metro Detroit by Tuesday morning. Tuesday is a transition day as the diffuse northern Ontario cold front leaks south of the Ohio border during the morning. Increasing high clouds with easterly low level flow from Quebec high pressure brings temperatures down a few degrees, although highs in the lower to mid 40s are still well above normal for mid December. Easterly flow veers south and strengthens leading to accelerating moisture transport of Gulf modified air Tuesday night. Model depictions of isentropic lift/theta-e advection in the 850-700 mb layer results in scattered rain showers over surface warm advection that keeps temperatures above freezing through the night. Surface warm advection and mid level moisture transport continue through Wednesday, strengthened considerably by the next low pressure system moving into the Plains. Model guidance still offers a run toward record highs near 60 (records listed below) despite plentiful clouds and at least scattered showers or patchy drizzle through the day. These readings seem fully reachable, if not too low, based on the depth of the surface low reaching the upper Midwest Wednesday night. ECMWF and GFS pressure projections indicate the system deepening toward 975 mb near the west end of Lake Superior by 12Z Thursday while supporting a 75 kt low level jet into Lower MI. This system originates from the current Pacific coast upper level trough which has a 160+ kt 250 mb jet digging into the base as it moves inland today. Additional height falls off the Pacific coast help kick it through the central Rockies with the jet becoming positioned favorably downstream to aid in lee side surface cyclogenesis. The mild air mass moving up from the Gulf allows for low stability and aggressive deepening of the surface system as it moves into the upper Midwest. For SE MI this means temperatures likely hold in the 50s through Wednesday night or keep rising toward the lower 60s for early morning highs Thursday prior to the cold front. The rapid movement of the low pressure system toward James Bay shifts the strongest wind field northward and takes the edge off the strength of the frontal passage by Thursday afternoon. This will be monitored as a slower or farther east track would result in another round of hazardous wind for our area post front into Thursday evening. The current track also results in favorable timing for the mid level dry slot to cut off precipitation before cold air arrives. Passage of the Thursday cold front returns temperatures closer to mid December normals of highs in the 30s and lows in the 20s. The front stalls between the OH and TN valleys where the next low pressure system develops. Extended models offer a wide range of solutions on the potential track of the new system leaving a time window for the northern fringe to brush SE MI with some light snow during the weekend. && .MARINE... Gradient over the central Great Lakes slowly relaxes today as low pressure over the Hudson Bay moves into northern Quebec allowing local winds to weaken over the course of the day. High pressure then moves into northern Ontario, building into the Great Lakes daytime Tuesday shifting winds to southeasterly. Quiet marine weather is shortlived as a warm front lifts through the region Wednesday bringing chances for widespread rain as well as strengthening southerly flow. The associated low moves into the central US second half of the week. && .CLIMATE... Record highs for Wednesday Dec 15th: DTW 61 (1933) FNT 60 (1971) MBS 60 (1971) Thursday Dec 16th: DTW 65 (1984) FNT 62 (1984) MBS 60 (1984) && .PREV DISCUSSION... Issued at 1154 PM EST Sun Dec 12 2021 AVIATION... A strong area of high pressure positioned off to the south/southeast of the area will maintain VFR conditions with mainly clear skies. Strong WSW winds aloft (between 1000-2000 feet) will also produce a period of LLWS overnight. DTW THRESHOLD PROBABILITIES... * None && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 10 AM this morning for LHZ421-441. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...BT MARINE.......KDK CLIMATE......SF AVIATION.....DG You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Dec 12, 4:15 AM EST, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 415 AM EST Sun Dec 12 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130915- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 415 AM EST Sun Dec 12 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130915- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 415 AM EST Sun Dec 12 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.